Friday

Could Imuran cause Angioedema?

Imuran, or azathioprine, is what I  am taking to help with the pain of myositis. It is used to suppress the immune system. I have some new symptoms which include painful swelling of tongue, hands and feet and a rapid weight gain. I rang my specialist who said it was an unusual side affect of immunosuppressants but he thought it sounded like angioedema. I had never heard of this.

When I later explored the net this is what I found:
Could Imuran cause Angioedema? on eHealthMe which is a site that checks side effects, drug interactions, efficacies, reported by 5 million people since 1977.

On Oct, 5, 2012: 8,507 people reported to have side effects when taking Imuran. Among them, 4 people (0.05%) have Angioedema.

So this means, while quite a small percentage, some people, like me, do get angioedema when taking Imuran. I have been taking this drug for nearly a year so it is not an immediate reaction. At first I had nausea but after about 3 weeks and changing when I took the drug to the night, that went away.

Read more of my story with Imuran.

5 comments:

  1. Anonymous4:38 PM

    Sorry to hear you have these new symptoms as well. Keep us posted what happens please.

    ReplyDelete
  2. Jodie R.4:46 PM

    I am taking this Imuran too but besides nausea at beginning no other bad side effecdts

    ReplyDelete
  3. I am in fact ρlеased to read this blοg pоstѕ
    which cοntains plentу of valuable informatiοn, thanks for prоνidіng theѕе kіnԁs of ԁata.

    ReplyDelete
  4. What's up, I log on to your blog regularly. I have IBM. Keep it up!

    ReplyDelete
  5. What's up all, here every person is sharing these kinds of experience, so it's nice to read this webpage, and I pay a visit this blog everyday.

    ReplyDelete

Thank you for leaving a comment

Related Posts Plugin for WordPress, Blogger...